• question-icon

    What causes confusion after taking Wellbutrin?

default
Posted on Mon, 10 Jul 2017 in Brain and Spine
Question: Hi, I am dealing with very weird symptoms and I can't see a neurologist for 6 months. I started Wellbutrin 3 weeks ago for bad anxiety and depression. I had an episode of being confused while doing something I know how to do. I have been more anxious and switched yesterday to cipralex as I only didn't take the Wellbutrin yesterday. I had another episode of being confused at the gas station this morning Can this be a symptom of these meds and/or my anxiety and depression. I am only 44 years old and I have an 8 year daughter to take care of. Needless to say, I am so fearful that this something else.
doctor
Answered by Dr. Erion Spaho 1 hour later
Brief Answer:
Wellbutrin and anxiety may cause confusion.

Detailed Answer:
Hello again and thanks for using HCM.

I have read your question and understand your concerns.

Wellbutrin use, anxiety and depression, both may be linked to episodes of confusion.

However, if these episodes become more frequent, other conditions that may cause such issues should be considered and evaluated further.

At your age, mild cognitive impairment, Alzheimer's, are very unlikely to be the conditions responsible for these memory issues, in addition, there are no other symptoms to point towards these conditions, in such case conditions such thyroid gland dysfunction, low vitamin B12,
alcohol use, etc. should be considered and investigated further, if these episodes of confusion repeat.

It is my opinion that only two episodes of confusion are more likely to be related to drugs you use, or anxiety, or could be memory lapses that happen to all of us.

I suggest you to discuss with your primary care Doctor about conditions mentioned above, if these episodes of confusion repeat.

Hope I helped you.

Let me know if I can assist you further.

Kind regards.

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Erion Spaho

Neurologist, Surgical

Practicing since :2004

Answered : 3866 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Vitamin b12

doctor1 MD

i am 49 years old male. recently I was diagnosed with hypothyroidism also my b12 and vitamin d levels also very low. I am taking eltroxin ,...

doctor1 MD

Hi I m bhagyesh from india. I am 52 years old..i am pure vegetarian..no fish too.i want to know that is b12 injections are purely vegetarian or...

doctor1 MD

I have been prescribed to take vitcofol capsules or sefol z capsule once a day for 3 months as vitamin b3 level is 8.9 ng/ml and vitamin b12 is 268...

doctor1 MD

hi i am sandep jain .. i am suffering vitamin b12 deficiency..doctor suggested me vitcofol injection twice a day but it was occured sensitive..he...

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

I am a 65 year old female. In the past two months I've been experiencing progressive numbness and tingling in my left hand. Initially, the numbness...

doctor1 MD

I need help interpreting an EMG and NCS report. 1 Sensory nerve conduction studies of the bilateral sural nerves revealed no responses. 2 Motor...

Get personalised answers from verified doctor in minutes across 80+ specialties

174 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Erion Spaho
  • Q - What causes tingling and pins and needle sensation on the left side of...

  • Q - What causes numbness in feet and ankles?

  • Q - What causes mouth spots and pit in forehead?

  • Q - What causes tingling feeling in shoulder?

  • Q - Suggest treatment for panic attacks, non functional rectum and memory loss

  • Q - What causes numbness in the right side of foot and leg?

  • Q - What causes burning sensation and tingling in hands and feet?

  • Q - What does my CT scan suggest?

  • Q - What causes shortness of breath in a patient with fibromyalgia?

  • Q - What causes severe muscle twitches at night in shoulders and arms?

backtotop2